Alert archive / Texas / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Corpus Christi, TX

April 12, 20194 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 12, 2019, 3:32 PM CDT for 4 counties in Texas. It took effect at Apr 13, 2019, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 3:32 PM CDT (20:32 UTC)
In effect from
Apr 13, 2019, 1:00 PM CDT
Expired
Apr 13, 2019, 7:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS84 KCRP 122032
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
332 PM CDT Fri Apr 12 2019

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR THE 
RIO GRANDE PLAINS...

.An intense low pressure system will develop over west Texas
tonight and move rapidly across the Southern Plains on Saturday.
Gusty west to northwest winds are forecast behind this system on 
Saturday afternoon. These winds combined with very low relative 
humidities will bring critical fire weather conditions to the 
area.

TXZ229-239-131200-
/O.UPG.KCRP.FW.A.0001.190413T1800Z-190414T0000Z/
/O.NEW.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/
La Salle-Webb-
332 PM CDT Fri Apr 12 2019

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SATURDAY FOR
DRY AND WINDY CONDITIONS FOR THE RIO GRANDE PLAINS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 1 PM to 7 PM CDT Saturday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...La Salle...Webb.

* TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday

* WIND...West to northwest 15 to 25 mph gusts to 35 mph

* HUMIDITY...Falling to between 10 and 15 percent over the Rio 
  Grande Plains

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
2 follow-up statements
264 
WWUS84 KCRP 130847
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
347 AM CDT Sat Apr 13 2019

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR THE
RIO GRANDE PLAINS AND BRUSH COUNTRY...

.An intense low pressure system will develop over west Texas
and move rapidly east across the Southern Plains today. Gusty 
west to northwest winds are forecast behind this system this 
afternoon and early evening. These winds combined with very low 
relative humidities will bring critical fire weather conditions to
the area.

TXZ230-240-131700-
/O.EXA.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/
McMullen-Duval-
347 AM CDT Sat Apr 13 2019

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR THE RIO GRANDE
PLAINS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 1 PM this afternoon to 7 PM
CDT this evening. 

* AFFECTED AREA...Duval...La Salle...McMullen...Webb.

* TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday.

* WIND...West to northwest 20 to 30 mph gusts to 40 mph.

* HUMIDITY...Falling to between 10 and 20 percent over the Rio 
  Grande Plains and Brush country.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ229-239-131700-
/O.CON.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/
La Salle-Webb-
347 AM CDT Sat Apr 13 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR THE RIO
GRANDE PLAINS...

* AFFECTED AREA...Duval...La Salle...McMullen...Webb.

* TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday.

* WIND...West to northwest 20 to 30 mph gusts to 40 mph.

* HUMIDITY...Falling to between 10 and 20 percent over the Rio 
  Grande Plains and Brush Country.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
274 
WWUS84 KCRP 131652
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1152 AM CDT Sat Apr 13 2019

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR THE
RIO GRANDE PLAINS AND BRUSH COUNTRY...

.An intense low pressure system will develop over west Texas and
move rapidly east across the Southern Plains today. Gusty west to
northwest winds are forecast behind this system this afternoon
and early evening. These winds combined with very low relative
humidities will bring critical fire weather conditions to the
area.

TXZ229-230-239-240-140000-
/O.CON.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/
La Salle-McMullen-Webb-Duval-
1152 AM CDT Sat Apr 13 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR DRY AND WINDY CONDITIONS FOR THE RIO GRANDE PLAINS...

* AFFECTED AREA...Duval...La Salle...McMullen...Webb.

* TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday.

* WIND...West to northwest 20 to 30 mph gusts to 40 mph.

* HUMIDITY...Falling to between 10 and 20 percent over the Rio 
  Grande Plains and Brush Country.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:50 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 12, 12:50 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1250 PM CDT Fri Apr 12 2019

.AVIATION...
Winds will gradually veer from east northeast to southeasterly
through the day today with increasing moisture and lowering
ceilings in response to a deepening area of low pressure over the
Big Bend region. As this surface low and an associated upper
level trough begin to move across the state overnight showers and
thunderstorms will develop across west Texas and push eastward.
Greatest coverage and intensity should lie just to our north but
have introduced mention of vicinity showers and thunderstorms with
this issuance. Rapid improvement in conditions is expected from
west to east Saturday morning as the system passes by with brisk
west winds expected in its wake.

&&

.PREV DISCUSSION... /Issued 1036 AM CDT Fri Apr 12 2019/

UPDATE...
Winds are out of the northeast this morning as the frontal
boundary that moved through yesterday lies roughly along the
coast. This boundary will lift to the north today as a surface
low deepens near the Big Bend region. This will allow for winds to
become more easterly and moisture to increase across the region.
Have increased rain chances slightly for our northeastern areas
where showers continue to move inland. Will include a brief
mention of isolated thunder as there have been a few lightning
strikes reported this morning but am expecting this to end
shortly. Only other chance was to lower max temps for much of the
region by a degree or two given the increased low cloud cover.

PREV DISCUSSION... /Issued 632 AM CDT Fri Apr 12 2019/

DISCUSSION...
Updated for 04/12/2019 12Z aviation discussion.

AVIATION...
Low clouds have developed over the coastal areas early this
morning and have spreads to VCT and ALI areas. For those areas,
will trend to raising ceilings to MVFR with VFR ceilings likely
over the ALI,CRP, and VCT areas this afternoon. VFR conditions are
forecasted for LRD.

Will maintain current trend of lower ceilings tonight to MVFR,
including LRD.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  70  92  55  76  /  10  20  20  10   0
Victoria          80  68  86  49  73  /  20  40  50  10   0
Laredo            88  69  93  55  78  /   0  10  10  10   0
Alice             84  67  91  53  77  /   0  20  20  10   0
Rockport          78  72  87  56  73  /  20  30  30  10   0
Cotulla           85  65  89  50  78  /   0  20  20  10   0
Kingsville        84  69  93  54  77  /   0  20  20  10   0
Navy Corpus       81  71  88  59  73  /  10  20  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday afternoon through Saturday
     evening For the following zones: La Salle...Webb.

GM...None.

&&

CM/99...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Apr 12, 5:25 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
525 AM CDT Fri Apr 12 2019

TXZ229>234-239>247-342>347-442-443-447-131030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
525 AM CDT Fri Apr 12 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are forecasted for tonight,
especially over the Victoria Crossroads area. No severe weather is
anticipated.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms Saturday, mainly during the
morning. Isolated thunderstorms Tuesday night through Wednesday
night.

Elevated fire weather conditions will be possible over the Brush
Country and Rio Grande Plains Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-131030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
525 AM CDT Fri Apr 12 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated thunderstorms Saturday, and Tuesday night through Wednesday
night.

Small Craft Advisory conditions may occur Sunday after passage of a
cold front, and again Monday night associated with increasing
onshore flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:44 AM CDTFire Weather WatchCRPLa Salle, Webb12 hr
Apr 12, 3:38 PM CDTMarine Dense Fog AdvisoryCRP16 hr

Nearby

Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.